Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 13, 2004, 12:50 PM EDT for Bradford County, Pennsylvania. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 12:50 PM EDT (16:50 UTC)
- Expired
- May 13, 2004, 2:45 PM EDT
- In force
- 115 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 131651 FFWBGM PAC015-131845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1250 PM EDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 245 PM EDT * AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN WEST CENTRAL BRADFORD COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY... SYLVANIA AND SPRINGFIELD. THIS ALSO INCLUDES SUGAR CREEK, MORGAN CREEK AND ELK RUN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 4187 7674 4174 7672 4172 7692 4187 7692 $$
1 follow-up statement
000 WGUS71 KBGM 131739 FFSBGM PAC015-131830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 131 PM EDT THU MAY 13 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 PM EDT FOR WEST CENTRAL BRADFORD COUNTY... ...THUNDERSTORMS WITH HEAVY RAIN ARE ALSO DEVELOPING ACROSS SOUTHERN AND CENTRAL BRADFORD COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A THUNDERSTORM WITH HEAVY RAIN OVER WEST CENTRAL BRADFORD COUNTY. RADAR RAINFALL ESTIMATES OF UP TO 4 INCHES HAVE OCCURRED WITH THAT STORM. FLASH FLOODING WILL CONTINUE IN THAT AREA THROUGH 230 PM... AS THE RAIN CONTINUES. NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ALSO INDICATING THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHERN AND CENTRAL BRADFORD COUNTY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IN THAT AREA COULD CREATE SIGNIFICANT PONDING OF WATER ON ROADWAYS. A WARNING MAY NEED TO BE ISSUED FOR THAT AREA AS WELL... IF THE HEAVY RAIN PERSISTS. THE AREA CURRENTLY RECEIVING THE HEAVIEST RAIN IS THE ROUTE 414 CORRIDOR ALONG TOWANDA CREEK...INCLUDING THE TOWNS OF LE ROY... MONROETON... AND WEST FRANKLIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ MSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 11:44 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 13, 11:44 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1144 AM EDT THU MAY 13 2004 .UPDATE... ISOLD CELLS STARTING TO FIRE AT THIS HOUR AS TEMPS NEAR CONVECTIVE TRIGGER VALUE. AIRMASS STILL THE SAME AS YESTERDAY...IF NOT A TOUCH MORE MOIST IN THE BLYR AND THUS SLIGHTLY MORE UNSTABLE. THIS TIME...SYNOPTIC BOUNDARY OFF TO OUR EAST BUT MESOSCALE BNDRYS FROM YESTERDAY LIKELY FLOATING AROUND TO ACT AS FOCAL POINTS. WEAK S/WV TROF ROUNDING THE UPR RIDGE PROGGED TO DRIFT THROUGH AREA THIS AFTERNOON TO TAP INSTABILITY. LOOKS LIKE REPEAT OF YESTERDAY WITH FLASH FLOOD POTENTIAL IN SOME SPOTS. OUR WYOMING PA COUNTY WAS BLITZED WITH RADAR ESTIMATES OF 6+ INCHES OF RAIN AND SERIOUS FLASH FLOODING. PIKE COUNTY PA TOO. HAVE ISSUED A STATEMENT TO ADDRESS THAT...BUT NOT FLOOD WATCH AT THIS TIME UNTIL WE CAN BETTER IDENTIFY MOST LIKELY AREAS. ZONES WERE FINE IN MOST ELEMENTS...SO JUST MADE A FEW TWEEKS PER CURRENT OBS. && .EARLY MORNING DISCUSSION... TODAY...CONVECTION FROM EARLIER HAS DISSIPATED WITH THE LOSS OF DAYTIME HEATING...AND PATCHY FOG HAS FORMED. CONDITIONS TODAY SHOULD BE SIMILAR TO YESTERDAY. SHORTWAVE ENERGY MOVING NORTH AROUND THE RIDGE WILL SLOWLY WORK ITS WAY INTO OUR AREA...WITH SHOWERS/ TSTORMS DEVELOPING THIS AFTERNOON. INSTABILITY WONT BE A PROBLEM WITH CAPES OF 1000-1500 AND LIS OF -4 TO -6. WINDS ALOFT WILL BE 20KTS OR LESS WITH PWS APPROACHING 1.5...SO HEAVY RAIN/FLOODING ARE THE PRIMARY THREATS. WITH 850MB TEMPS REMAINING +15-16C TODAY... HIGHS SHOULD REACH WELL UP INTO THE 80S. RECORD HIGHS FOR TODAY ARE RELATIVELY LOW AND ARE WITHIN REACH AT BGM (83)...SYR (84)...AND AVP (86). TONIGHT...CONVECTION SHOULD DISSIPATE BY MIDNIGHT OR SHORTLY THEREAFTER WITH PATCHY FOG DEVELOPING. IT WILL BE A MILD AND HUMID NIGHT WITH LOWS AROUND 60. FRIDAY...WINDS ALOFT WILL INCREASE SOME AS THE RIDGE AXIS MOVES INTO THE WRN ATLANTIC...BUT OTHERWISE CONDITIONS WILL BE SIMILAR TO THURSDAY...WITH AFTERNOON/EVENING SHOWERS/TSTORMS. EXTENDED (FRI NGT-WED)... FRIDAY NIGHT AND EARLY SATURDAY CONTINUE TO BE DOMINATED BY WARM SWLY FLOW AROUND NRN PERIPHERY OF BERMUDA HIGH. WEAK SHORT WAVE COULD SET SOME TSTORMS OFF WITH HELP FROM DAYTIME HEATING. STRONG COLD FRONT WILL CROSS THE REGION SATURDAY EVENING. THIS ASSOCIATED WITH WEAKENING UL TROF AND COOLER MID LEVEL TEMPS. AFTER THIS FRONT GOES THROUGH DRY CONDITIONS WILL PREVAIL SUNDAY INTO MONDAY. SFC HIGH BUILDS INTO UPSTATE NY THEN MOVES E. MOISTURE RETURN TUESDAY AHEAD OF NEXT COLD FRONT. GFS ON THE DRY SIDE COMPARED TO MOST OF THE OTHER MID RANGE MODELS MONDAY AND TUESDAY. SOME OF THESE OTHER MODELS DEVELOP A WARM FRONT FOR MONDAY. WILL CONTINUE WITH THE CHC POPS MON NGT INTO TUESDAY. THE FRONT WILL CROSS TUE PM THEN STALLS IN MID ATLANTIC. FOLLOWED CLOSE TO GFS AND HPC GUIDANCE THROUGH THE PERIOD. && .AVIATION... VFR CONDITIONS WITH LIGHT WINDS WILL BE THE RULE THROUGH THU NIGHT... EXCEPT FOR BRIEF MVFR CONDITIONS AND GUSTY WINDS IN AND NEAR TSTORMS. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. UPDATE...BREWSTER DAYS 1-2 & AVIATION...VAN AUSDALL EXTENDED...CHAMPNEY
Hazardous weather outlook, May 13, 4:05 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 405 AM EDT THU MAY 13 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-131000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 405 AM EDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED SLOW-MOVING THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON...AND WILL CONTINUE INTO THE EVENING HOURS. THESE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAIN...AND COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WITH HEAVY RAIN FRIDAY AFTERNOON AND EVENING COULD CAUSE FLASH FLOODING. A COLD FRONT WILL MOVE THROUGH SATURDAY AFTERNOON...WITH THUNDERSTORMS ALONG AND AHEAD OF IT. THESE THUNDERSTORMS COULD PRODUCE SEVERE WEATHER. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. VAN AUSDALL
In the hours before
Special weather statement, May 13, 11:15 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1115 AM EDT THU MAY 13 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-132300- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1115 AM EDT THU MAY 13 2004 ...POCKETS OF TORRENTIAL RAINFALL POSSIBLE AGAIN TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA AGAIN THIS AFTERNOON. THE AIRMASS IN PLACE OVER THE REGION IS ABNORMALLY WARM AND HUMID FOR THIS TIME OF YEAR ...WHICH WILL LIKELY CAUSE ANY THUNDERSTORM THAT FORMS TO CONTAIN VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. IN ADDITION...WINDS THROUGHOUT THE ATMOSPHERE ARE QUITE LIGHT. STORMS ARE THEREFORE EXPECTED TO ONLY MOVE AT A SLOW PACE. THIS COMBINATION OF AMPLE MOISTURE AND SLOW MOVING STORMS SETS THE STAGE FOR THE POTENTIAL FOR FLOODING THIS AFTERNOON INTO THE EARLY EVENING HOURS. JUST ABOUT ANYWHERE OVER THE REGION HAS THE POTENTIAL TO SEE HEAVY RAIN...AND POSSIBLE FLOODING...THIS AFTERNOON...BUT LOCATIONS THAT RECEIVED DOWNPOURS AND FLOODING YESTERDAY SHOULD BE ESPECIALLY ALERT. GROUND CONDITIONS IN THESE SOAKED AREAS SIMPLY CANNOT HOLD ADDITIONAL WATER. MONITOR THE LATEST WEATHER CONDITIONS...STREAMS AND CREEKS IN YOUR AREA...AND BE PREPARED TO SEEK HIGHER GROUND IF FLOODING DEVELOPS OR A WARNING IS ISSUED. TUNE INTO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.NOAA.GOV/BGM. JAB
Special weather statement, May 13, 11:50 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1150 AM EDT THU MAY 13 2004 PAZ038-039-043-131645- ...THUNDERSTORM WITH VERY HEAVY RAIN AND HAIL MOVING INTO THE AREA... AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR WYALUSING....OR ABOUT 2 MILES SOUTHWEST OF STOWELL....MOVING NORTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... BROWNTOWN AND SUGAR RUN AT 1230 PM. SPRING HILL AND CHERRYTOWN AT 1245 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM.
Special weather statement, May 13, 12:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1228 PM EDT THU MAY 13 2004 PAZ038-131700- ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR TROY....OR ABOUT OVER SYLVANIA. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...SYLVANIA AT 1245 PM...COWLEY AT 100 PM... EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL RATES OF UP TO 1 INCH PER HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV RHB
Special weather statement, May 13, 12:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1228 PM EDT THU MAY 13 2004 PAZ038-131700- ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR TROY....OR ABOUT OVER SYLVANIA. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...SYLVANIA AT 1245 PM...COWLEY AT 100 PM... EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL RATES OF UP TO 1 INCH PER HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. RHB
Special weather statement, May 13, 12:37 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1237 PM EDT THU MAY 13 2004 NYZ057-131710- ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...NEAR DEPOSIT....OR ABOUT OVER HALE EDDY. THE THUNDERSTORM WAS NEARLY STATIONARY. EXPECT HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:53 PM EDT | Flash Flood Warning | BGM | Bradford | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.